After reading a few different posts, I think there is a lot to be said for side effects from PPI's that we aren't expecting.
I have been taking 20 mg. of Prilosec once a day (started with 20 mg. twice a day for a month) and have noticed strange (for a better word) side effects that included: sudden bouts of tears or emotional upset, fatigue (the kind that stops you in your tracks), muscle aches, etc. I also noticed that the tightness in my throat/neck was not getting any better. I no longer had the feeling of a lump in my throat, but it felt like an allergic reaction - slight swelling of the back of the throat.
Well, after reading a post, I just went of the Prilosec completely and have beenusing Zantac as needed, along with DGL Licorice and an antacid if needed. I have started taking Singulair for allergies (I cut the pill in half and take half a day).
Needless to say, the feeling of tightness or swelling in my throat is gone, and the other side effects were gone in two to three days after I stopped taking the Prilosec. (I had been on the Prilosec for 5 months).
I wanted to share this info with you, because even thought the PPI's are helpful and do what they are supposed to do, I'm not sure if we are staying on them longer than we should.